Hail, Brooks
- When
- April 25, 6:15 PM CST to 6:20 PM CST
- Where
- Brooks County, 10 mi S of Falfurrias
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 27.083, -98.150
Large hail was reported by the general public.
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 25, 12:52 PM CST, 5 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 152 PM CDT TUE APR 25 2006 .DISCUSSION... COLD FRONT CURRENTLY RUNNING FROM DRT TO AUS AND NORTHEASTWARD MAKING STEADY PROGRESS TOWARD THE VALLEY. STILL EXPECTING SHOWERS AND THUNDERSTORMS TO ENTER THE WESTERN VALLEY LATER THIS EVENING. MOST PARAMETERS FOR SEVERE WEATHER ARE MARGINAL...PLUS CAPPING IS LIKELY TO STRENGTHEN SOME AFTER SUNSET TONIGHT BEFORE THE FRONT ARRIVES. STILL THINK THE VALLEY WILL SEE SOME THUNDERSTORM ACTIVITY...BREAKING THE STREAK OF 26 DAYS WITH OUT RAIN FOR BOTH BRO AND MFE. BIGGEST THREAT FOR THUNDERSTORMS WILL LIKELY BE ZAPATA...JIM HOGG...AND STARR COUNTIES WHERE MORE HEATING IS OCCURRING. ACTUAL FRONTAL BOUNDARY EXPECTED TO REACH RIO GRANDE BETWEEN 11PM AND 2AM. LIGHT NORTH WINDS ARE EXPECTED TO PREVAIL FOR THE NEXT 24 HOURS. WITH LIGHT NORTH FLOW AT THE SFC AND WEAK WEST FLOW ALOFT...SKIES SHOULD REMAIN CLOUDY DUE TO WEAK OVERRUNNING PATTERN. WINDS TURN BACK TO THE SOUTHEAST STARTING THURSDAY. LIGHT POPS SHOULD CONTINUE THROUGH THEN DUE TO REMNANT MOISTURE. WARMER TEMPERATURES RETURN WITH THE SOUTHEAST FLOW FOR THE WEEKEND. LONGER RANGE MODELS INDICATE ANOTHER FRONT ATTEMPTING TO CROSS TEXAS ON SUNDAY. CONFIDENCE IN THIS IS STILL LOW SO WILL NOT DO ANYTHING REGARDING POPS YET. TEMPERATURES WILL STAY NEAR MOS GUIDANCE THROUGHOUT. && .MARINE... BUOY 42020 CURRENTLY REPORTS A SOUTHEAST WIND NEAR 15 KNOTS WITH SEAS AROUND 3 FEET WITH A PERIOD OF 6 SECONDS. WILL ALLOW THE SMALL CRAFT ADVISORY FOR THE BAY AND NEARSHORE GULF WATERS EXPIRE THIS AFTERNOON AS SHORT RANGE GUIDANCE TRIES DIMINISHES THE PGF PRETTY STEADILY LATER TODAY. A LIGHT TO MODERATE EAST TO NORTHEAST SURFACE FLOW WILL PREVAIL LATE TONIGHT INTO WEDNESDAY AND THURSDAY IN THE POST-FRONT ENVIRONMENT WHICH WILL MAINTAIN DECENT SWELL ACTIVITY IN THE BAY AND GULF WATERS. SOME MARGINAL SCA CONDITIONS WILL BE POSSIBLE FOR MOST OF THE CWF FORECAST PERIOD AND THIS TREND IS PRETTY WELL REFLECTED IN THE OVERALL CWF WORDING. && .AVIATION... CURRENTLY...VFR CONDITIONS PREVAIL AROUND THE LOWER RGV AIRPORTS. HOWEVER...MODERATE CU/TCU IS PERSISTING OVER CENTRAL TEXAS AHEAD OF THE APPROACHING COLD FRONT AND THIS CLOUD COVER WILL LIKELY SPREAD FURTHER SOUTH WITH THE FRONT REDUCING CEILINGS AT BRO...HRL AND MFE LATER TONIGHT. WILL MENTION THESE REDUCED CEILINGS IN THE CURRENT TAF PACKAGE IN ADDITION TO SOME INCREASED CONV POTENTIAL PRIMARILY IN THE 09-12Z RANGE. CURRENT TAF WORDING LOOKS ON TRACK AND WILL NOT MAKE ANY MAJOR ADJUSTMENTS AT THE MOMENT. && .PREV DISCUSSION... /ISSUED 918 AM CDT TUE APR 25 2006/ UPDATE... COLD FRONT MOVING THROUGH TEXAS CURRENTLY ALIGNED FROM DFW TO JCT. STILL EXPECTING THUNDERSTORMS TO DEVELOP FROM THE HILL COUNTRY TO NORTHEAST TEXAS LATER THIS AFTERNOON AND PROPAGATE EAST AND SOUTH. SPC HAS US UNDER A SLIGHT RISK OF SEVERE WEATHER...MAINLY FOR THIS EVENING. LOOKS LIKE DEEP SOUTH TEXAS WOULD SEE THE TAIL END OF A MCS SQUALL LINE...BETWEEN 6PM AND 6AM...DEPENDING ON HOW SOON THE INITIAL STORMS DEVELOP. CONDITIONS FOR SEVERE WEATHER LOOK MARGINAL IN THE VALLEY WITH CAPPING POSSIBLY ENDING UP TOO STRONG...BUT LOOK BETTER FOR DESPARATELY NEEDED RAINFALL. HAVE ISSUED UPDATE TO INCREASE POPS AND PUT MENTION OF SEVERE IN. MARINE... BUOY 42020 CURRENTLY REPORTS A SOUTHEAST WIND NEAR 11 KNOTS WITH SEAS AROUND 3.5 FEET WITH A PERIOD OF 6 SECONDS. WILL MAINTAIN A SMALL CRAFT ADVISORY FOR THE BAY AND NEARSHORE GULF WATERS TODAY AS SHORT RANGE GUIDANCE TRIES TO SPIN UP A SURFACE LOW OVER THE WESTERN PORTIONS OF THE BRO CWA LATER TODAY WHICH WILL TIGHTEN UP THE PGF. THE CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED AT THE MOMENT. A SMALL CRAFT ADVISORY MAY ALSO NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS LATER THIS WEEK THROUGH THE FIRST HALF OF THE WEEKEND DUE TO STRONG WINDS AND ROUGH SEAS. OTHERWISE...MODERATE WINDS AND SEAS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST. AVIATION... VSBL SATELLITE IMAGERY AND SURFACE OBS INDICATES THAT THE MORNING LOW CEILINGS HAVE BECOME MORE RAGGED TODAY...BUT DAYTIME HEATING WILL LIKELY REGENERATE MORE SC LATER THIS MORNING AND INTO THE AFTERNOON. WILL HOLD OFF ON ANY MENTION OF CONVECTION UNTIL LATER IN THE TAF PERIOD AS THE COLD FRONT IS STILL LOCATED WELL NORTH OF THE BRO CWA AND THE AIRMASS WILL NEED TO DESTABILIZE MORE LATER THIS AFTERNOON TO INCREASE THE CONVECTIVE POTENTIAL TO DEEP SOUTH TEXAS. CURRENT TAF WORDING LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 82 70 84 75 / 40 30 20 20 10 BROWNSVILLE 73 84 68 86 73 / 40 30 20 20 10 HARLINGEN 72 83 65 84 72 / 40 30 20 20 10 MCALLEN 73 85 65 85 72 / 40 30 20 20 10 RIO GRANDE CITY 70 84 64 85 73 / 40 30 20 20 10 SOUTH PADRE ISLAND 74 82 70 82 75 / 40 30 20 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && 64/60/VEGA
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 425 PM CDT TUE APR 25 2006 TXZ248>257-261100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 425 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. ALSO...ISOLATED TO SCATTERED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS LATE TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE POSSIBLY PRODUCING HAIL AND DAMAGING WINDS ESPECIALLY IN THE LATE AFTERNOON AND EVENING HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE... PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. SPEECE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 PM CDT TUE APR 25 2006 TXZ248>257-260045- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 538 PM CDT TUE APR 25 2006 ...SEVERE THUNDERSTORMS DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR COUNTIES JUST NORTH OF THE RIO GRANDE VALLEY THROUGH 10 PM TONIGHT. SEVERE THUNDERSTORMS HAVE DEVELOPED OVER DUVAL COUNTY...WITH ADDITIONAL DEVELOPMENT BEGINNING OVER WEBB COUNTY. A TORNADO WARNING WAS ISSUED FOR DUVAL COUNTY BY THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI FOR A TORNADIC THUNDERSTORM APPROACHING THE CITY OF BENAVIDES. THE AIRMASS OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE NOW...WITH A WEAK COLD FRONT APPROACHING FROM THE NORTH. ANY LIFTING OF OUR ATMOSPHERE WILL RESULT IN STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH THE POSSIBILITY OF TORNADO FORMATION. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO AND TELEVISION STATION...OR LOCAL CABLE OUTLET FOR THE LATEST WEATHER INFORMATION AND POSSIBLE WARNINGS. PHILO PHILO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 16 N SAN YGNACIO 27.26N 99.45W
04/25/2006 E0.50 INCH ZAPATA TX TRAINED SPOTTER
&&
TRSThe Corpus Christi radar (KCRP), 100 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Large hail was reported by the general public.
Large hail was reported at the Fandango Gas Plant.
Winds estimated to 75 mph were reported at the Fandango Gas Plant.
Large hail to 1 inch in diameter was reported by the Hebbronville Fire Department.
A wind gust to 65 mph was estimated in a severe thunderstorm by the Hebbronville Fire Department.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511345, 5511346, 5511347, 5511271, 5511344.